MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012272-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported patient effect of dissection is listed in the coronary dilatation catheters (cdc), trek rx, instruction for use as a known patient effect.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effect and the relationship to the product, if any, cannot be determined.The additional treatment appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately tortuous and heavily calcified lesion in the proximal circumflex artery.The lesion was pre-dilated with a 2.5x20mm trek rx balloon dilatation catheter (bdc).A 2.5x23mm xience sierra stent delivery system (sds) was advanced; however, failed to cross due to resistance with the anatomy.A 2.25x15mm xience sierra was advanced and deployed.A small dissection was noted, and ballooning was performed.Post procedure, angio was reviewed and it was noted that the dissection occurred after pre-dilatation with the 2.5x20mm trek rx bdc.The 2.5x23mm xience sierra sds never reached the lesion site or dissection.Angio review confirmed that the dissection was successfully treated with the deployment of the 2.25x15mm xience sierra and ballooning.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11141366
Report Number2024168-2021-00268
Device Sequence Number13611053
Product Code LOX
UDI-Device Identifier08717648138300
UDI-Public08717648138300
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012272-20
Device Catalogue Number1012272-20
Device Lot Number00731G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;